MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-SHUNT SNAP VENTRICULAR CATHETER, STANDARD, 7CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-SHUNT SNAP VENTRICULAR CATHETER, STANDARD, 7CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41407
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the surgeon had problems with the snap ventricular catheter to attach and lock together with the snap valve correctly.After taking another instrument and going around the snap mechanism on the ventricular catheter, the surgeon could lock the snap lock together with the snap valve.The surgeon did check extra times (3 times) that the lock mechanism worked correctly and was closed and that there wasn't any cerebrospinal leakage.No problems or infections with the patient was reported after the performed surgery.The reported event resulted in a procedure delay of 15 minutes.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the other instrument the doctor used was forceps or dissector; however, they didn't remember for sure.It was stated that there was not an issue with the snap assembly tool; however, the problem was with the lock mechanism at the ventricular catheter side, and that's why the doctor used another tool inside the snap lock.

Brand Name
CSF-SHUNT SNAP VENTRICULAR CATHETER, STANDARD, 7CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10587906
Report Number2021898-2020-00243
Device Sequence Number2836393
Product Code JXG
UDI-Device Identifier00643169472334
UDI-Public00643169472334
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K874498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number41407
Device Catalogue Number41407
Device Lot NumberE53836
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1